Flash Flood, Little River
- When
- April 9, 1:40 AM CST to 8:30 AM CST
- Where
- Little River County, Foreman to 0.54 mi ESE of Foreman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.720, -94.400
Several streets were underwater in town.
Severe thunderstorms that developed during the evening hours of April 8th, continued during the overnight hours and into the morning hours of April 9th. These thunderstorms continued to produce large hail along with damaging thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe thunderstorms that developed during the evening hours of April 8th, continued during the overnight hours and into the morning hours of April 9th. These thunderstorms continued to produce large hail along with damaging thunderstorm wind gusts. Just before sunrise and a few hours after sunrise...the thunderstorms took on the configuration of bow echoes which downed several trees and power lines across northeast Texas and southwest Arkansas. While instability waned during the morning hours...the storms prevailed in a strongly sheared environment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 8, 8:39 PM CST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 PM CDT TUE APR 8 2008
.DISCUSSION...
WELL...WE KEEP HOPING THE SEVERE THREAT IS OVER...JUST FOR
ANOTHER ROUND TO FIRE OFF. I EXTENDED SVR IN THE GRIDS AND ZFP FOR
THE REST OF THE NIGHT TO MATCH WITH SPC OUTLOOK. CONCERNING THE
NEW FF WATCH...A COUPLE THOUGHTS. FIRST...IT WAS APPARENT THAT
HEAVY RAINFALL FROM OUR STORMS THIS AFTERNOON AND EVENING HAD
OCCURRED AND WAS POSING SOME PROBLEMS THAT ADDITIONAL RAINFALL
COULD SURELY AGGRAVATE. MODELS FAIRLY UNANIMOUSLY SUGGEST THAT
ADDITIONAL RAINFALL OF BASIN AVG QPF OF UP TO HALF AN INCH WILL
OCCUR IN THE WATCH AREA BETWEEN 06Z AND 12Z WITH THE LIKELY
MECHANISM BEING ISENTROPIC LIFT ACROSS THE FRONTAL BOUNDARY NOW
NEAR I 30. IF THIS PANS OUT...LOCALLY HEAVIER AMOUNTS THAN HALF AN
INCH ARE CERTAIN. A FEW LOCATIONS ARE ALREADY SUSCEPTIBLE TO FLASH
FLOODING AND COORDINATION WITH LOCAL OFFICIALS HELPED INSPIRE THE
FF WATCH. /17/
&&
.AVIATION...
WEAK COLD FRONT HAS NUDGED A BIT FARTHER S INTO EXTREME NE TX/SW AR
THIS EVENING...AND WAS LOCATED ALONG AN ACT...TO CRS...TO OSA...TO N
OF A TXK LINE AS OF 2Z. FRONT WILL MAKE VERY LITTLE ADDITIONAL
PROGRESS SWD THIS EVENING...WITH SCATTERED CONVECTION /SVR AT TIMES/
CONTINUING OVERNIGHT IN VC OF THE FRONT GENERALLY N OF A
TYR/GGG/SHV/ELD LINE. THUS...MVFR CIGS/VSBYS AND LOCALLY GUSTY WINDS
TO 35KTS AND GR WILL BE POSSIBLE IN/NEAR STRONGER STORMS.
OTHERWISE...WILL SEE AN INCREASE IN LOW MVFR CIGS SPREADING N ACROSS
E TX/N LA BETWEEN 3-6Z...LOWERING TO IFR /BKN007/ BETWEEN 8-11Z S OF
THE FRONT. WILL MAKE A LAST MINUTE DECISION FOR TEMPO THUNDER AT THE
AFFECTED TERMINALS AT THE TAF ISSUANCE...BUT OTHERWISE...EXPECT SCT
CONVECTION TO LINGER THROUGH POSSIBLY MIDMORNING BEFORE ASSOCIATED
SHORTWAVE ENERGY BEGINS TO SHUNT NE AWAY FROM THE AREA. LOOK FOR
GRADUALLY IMPROVING CIGS /VFR/ BY LATE MORNING/EARLY
AFTERNOON...WITH THE FRONT LIFTING N/BEGINNING TO WASH OUT DURING
THE AFTERNOON AS SRLY WINDS INCREASE OUT AHEAD OF THE NEXT
AMPLIFYING TROUGH OVER WRN TX. ADDITIONAL CONVECTION WILL FIRE AFTER
18Z WEDNESDAY OVER OK/NCNTRL TX...AND ADVANCE NE ALONG/NW OF I-30 OF
NE TX/SW AR AFTER 00Z. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 78 67 80 / 50 40 30 50
MLU 63 81 66 84 / 20 30 30 30
DEQ 56 69 65 77 / 70 60 50 70
TXK 60 72 66 79 / 70 50 40 70
ELD 61 75 66 81 / 50 40 30 60
TYR 63 79 68 79 / 60 40 40 50
GGG 62 78 69 78 / 50 40 40 60
LFK 66 83 69 83 / 20 20 20 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER...NEVADA...AND
SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED RIVER...TITUS...
UPSHUR...AND WOOD.
&&
17/15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 8 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-091100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS THIS AFTERNOON AND TONIGHT...AS A COLD FRONT MOVES INTO THE REGION. A FEW STORMS MAY BECOME SEVERE. WITH COLD TEMPERATURES ALOFT... LARGE HAIL IS THE PRIMARY CONCERN. ALSO...LOCALLY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING...ESPECIALLY AREAS NORTH OF INTERSTATE 30. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... PERIODS OF VERY HEAVY RAINFALL MAY PRODUCE FLOODING...FROM WEDNESDAY INTO EARLY FRIDAY...AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. THE WARM FRONT WILL BE FOLLOWED BY ANOTHER COLD FRONT...WHICH MAY CONTRIBUTE TO SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER THIS AFTERNOON OR TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1008 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 10 NE TYLER 32.43N 95.18W
04/08/2008 E1.00 INCH SMITH TX BROADCAST MEDIA
QUARTER SIZE HAIL JUST SOUTH OF HIGHWAY 271
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 4 SW TEXARKANA 33.40N 94.12W
04/08/2008 BOWIE TX EMERGENCY MNGR
LARGE TREE DOWN ON A MOBILE HOME ON GEORGE THOMAS ROAD IN
THE LIBERTY EYLAU COMMUNITY. WOMAN AND CHILD HAD TO BE
RESCUED. NO INJURIES.
1005 PM HAIL WINONA 32.49N 95.17W
04/08/2008 E1.00 INCH SMITH TX BROADCAST MEDIA
DIME TO QUARTER SIZED HAIL IN WINONA
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 PM CDT TUE APR 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL WINTHROP 33.83N 94.35W
04/08/2008 M0.75 INCH LITTLE RIVER AR LAW ENFORCEMENT
&&
STEVENSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 AM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 2 N LONGVIEW 32.55N 94.76W
04/09/2008 GREGG TX LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 259 NORTH OF LONGVIEW
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG 4 S TEXARKANA 33.39N 94.02W
04/08/2008 MILLER AR NEWSPAPER
TREES DOWN ALONG SOUTH STATE LINE ROAD
&&
15PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 AM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM FLASH FLOOD 7 WNW DE KALB 33.55N 94.73W
04/09/2008 BOWIE TX LAW ENFORCEMENT
HIGHWAY 82 IS FLOODED NEAR THE BOWIE COUNTY/RED RIVER
COUNTY LINE. TRUCK HAD STALLED OUT IN HIGH WATER.
&&
15The Shreveport radar (KSHV), 150 km away, was scanning. The volume nearest the first event began at 07:40 UTC.
3 flash flood. Local standard time, as filed.
Several streets were underwater in town.
Emergency manager reported many roads and underpasses covered with water across the city. A few buildings ware being evacuated due to flood waters. In all...23 roads were closed due to flash flooding across the county.
Local emergency manager reported that numerous county roads were underwater and washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93959, 93963, 94010.